MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G21049
Medical Device Problem Codes Obstruction of Flow (2423); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an unknown endoscopic procedure, the physician used a cook hemospray endoscopic hemostat.It was reported that the hemospray powder was not able to spray out after activation of co2 [carbon dioxide] gas.The user changed to another one immediately which is able to work well.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.Investigation evaluation: the product said to be involved was returned in a clear biohazard bag.The reported lot number was written on the return packaging; however, no product labeling was included in the return.Our laboratory evaluation of the product said to be involved confirmed the report.All components were included in the return.Both catheters were provided in the return.Catheter #1 showed no signs of use (no discoloration, kinks, or powder within).Catheter #2 was not kinked or discolored, but residual powder was noted within the clear catheter.The device was returned with the on/off switch in the "on" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.Residual powder was noted within the device nozzle.When tested as returned the device did not spray.The co2 cartridge audibly discharged upon deactivation and the co2 cartridge was fully punctured.The regulator popped following deactivation with the lance, spring, small metal ball bearing, and black o-ring detaching from the regulator.The white o-ring remains in the regulator but has shifted from its normal seated position.A visual examination of the lance showed it to be beveled.The black o-ring's position was unable to be assessed due to it becoming dislodged from the regulator.The foam was present and in the correct orientation (slits facing the red activation knob).As the device was not able to be tested with a new co2 or activation knob due to the regulator's condition, the handle was disassembled, and the tubes were disconnected for removal of any powder.Loose powder without clumps was present in the front tube connecting the on/off valve to the powder chamber.A small amount of loose powder without clumps was present in the back tube connecting the powder chamber to the low pressure valve.A visual inspection of the powder chamber's center downtube found it packed with a large amount of loose powder without clumps.Additionally, a build up of powder was noted in the powder chamber seal cap.A visual inspection of the powder chamber cannula and diffuser plate found them to be clear.The low pressure valve was disassembled and evaluated.All the internal components were intact.A very small amount of powder was observed around the stem of the activation button and around the orange o-ring inside the valve.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The powder chamber down tube was found to be packed with loose powder occluding it.The cause of the powder build up is unknown.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.This limits our ability to conclusively determine a cause.A corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product is included in the scope of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: the information provided by the user indicates that the user did not occlude the proximal end of the catheter during advancement.A cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20699719
Report Number1037905-2024-00733
Device Sequence Number3757048
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)270404(10)W4825501
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21049
Device Catalogue NumberHEMO-10
Device Lot NumberW4825501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - OLYMPUS GIF1TH190.
Patient SexUnknown